Alert archive / Nebraska / Flash Flood Warnings in 2024
Flash Flood Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 3, 2024, 8:53 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2024, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 4, 2024, 1:57 AM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WGUS53 KLBF 040153
FFWLBF
NEC063-111-040500-
/O.NEW.KLBF.FF.W.0011.240704T0153Z-240704T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
853 PM CDT Wed Jul 3 2024
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northeastern Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until midnight CDT tonight.
* At 853 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Curtis, Eustis and Moorefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4082 10034 4080 10023 4079 10022 4078 10022
4075 10022 4071 10022 4070 10022 4070 10005
4070 10001 4070 9998 4066 9998 4063 9998
4061 9998 4054 10015 4061 10055 4074 10054
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
NMJ2 follow-up statements
863
WGUS53 KLBF 040449
FFWLBF
NEC063-111-040800-
/O.EXT.KLBF.FF.W.0011.000000T0000Z-240704T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1149 PM CDT Wed Jul 3 2024
The National Weather Service in North Platte has extended the
* Flash Flood Warning for...
Northeastern Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 300 AM CDT.
* At 1149 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding
is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Curtis, Eustis and Moorefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4082 10034 4080 10023 4079 10022 4078 10022
4075 10022 4071 10022 4070 10022 4070 10005
4070 10001 4070 9998 4066 9998 4063 9998
4061 9998 4054 10015 4061 10055 4074 10054
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CDC643
WGUS73 KLBF 040657
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
157 AM CDT Thu Jul 4 2024
NEC063-111-040707-
/O.CAN.KLBF.FF.W.0011.000000T0000Z-240704T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-Lincoln NE-
157 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4082 10034 4080 10023 4079 10022 4078 10022
4075 10022 4071 10022 4070 10022 4070 10005
4070 10001 4070 9998 4066 9998 4063 9998
4061 9998 4054 10015 4061 10055 4074 10054
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:27 PM CDT, 2 hours 26 minutes earlier. Its key messages:
- Strong to severe thunderstorms will threaten early Independence Day activities Wednesday evening into early Thursday with large hail, damaging winds, and a tornado or two all possible.
- Locally heavy rainfall will be possible tonight, favoring areas north of Highway 2.
- Rain and thunderstorm chances return to the area Saturday into Sunday with the threat for severe weather uncertain.
Area forecast discussion, Jul 3, 6:27 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Wed Jul 3 2024 .KEY MESSAGES... - Strong to severe thunderstorms will threaten early Independence Day activities Wednesday evening into early Thursday with large hail, damaging winds, and a tornado or two all possible. - Locally heavy rainfall will be possible tonight, favoring areas north of Highway 2. - Rain and thunderstorm chances return to the area Saturday into Sunday with the threat for severe weather uncertain. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 228 PM CDT Wed Jul 3 2024 Immediate concern focuses on the threat for severe weather across much of western and central Nebraska through late tonight. Expansive troughing stretching from the Hudson Bay southwest into the northern Rockies. Meanwhile, strong ridging remains in place across the southeast CONUS with strong ridging working onto the West Coast that will have large implications in the extended forecast. For Wednesday afternoon and evening...thunderstorms are ongoing across much of the Sandhills into the central Panhandle. Early activity was largely driven by broad warm air advection. Storms developed in an environment with steep mid-level lapse rates promoting moderate instability. Even so, storms were fairly pulsey in nature with some instances of small hail being noted. On the backside of departing high pressure, southerly flow has reestablished itself across our western zones with southerly winds observed at IML/OGA. This is helping reinforce low-level moisture with dew points in the middle 50s but upstream observations show low to middle 60s dew points working in. With increasing mid-level lapse rates likely exceeding 7 C/km by late afternoon and approaching 8.5 C/km overtop increasing low-level moisture, instability should continue to climb with MLCAPE values progged to reach the 2500-3500 j/kg range. Fairly steady h5 flow will support deep layer shear of 30 to 40 knots, more than sufficient for updraft organization. Forecast hodographs show fairly long and straight shear profiles supportive of splitting supercells. Strong low-level storm inflow would be supportive of larger updrafts with large CAPE values in the hail growth zone. Shear aloft, explicitly the 2-7km layer, drops off with eastward extent and so the greatest environment for hail should be early in the event for areas west of Highway 83. SPC Mesoanalysis depicts the greatest DCAPE values across southwest Nebraska and this is likely south of the effective instability gradient working across the Sandhills. This is likely where the greatest concern exists for surface based supercells capable of damaging wind gusts. As the evening low-level jet increases, hodograph curvature and length will increase with an increasing threat for a tornado or two. This threat will be greatest in storms remaining discrete. Eventually, cold pool mergers should promote upscale growth into a west to east moving MCS by early this evening. This is likely when the damaging wind threat will maximize with various hi-res guidance showing good signals of wind gusts at the surface. Storms should congeal and quickly track east out of the area by Midnight tonight. Behind this round of thunderstorms, a cool front will drop south into the area with a second round of strong to briefly severe thunderstorms possible. Moderate instability will remain in place with strong deep-layer shear lingering. Forcing should be stronger with this round and so have a second round of Definite (75%+) PoPs to account for this in the Sandhills. Believe these storms would be elevated with poor low- level lapse rates and thus be mainly a large hail threat. This will need to be monitored closely as should these storms remain surface based, all hazards will remain in place. With the potential for two rounds of thunderstorms impacting a few locations, can't rule out the threat for locally heavy rainfall. HREF ensemble guidance paints fairly widespread 1-2" amounts across the northern Sandhills with generally 0.50-1.50" for areas further south. While widespread Flash Flooding is not anticipated as indicated by the Weather Prediction Center Marginal Risk Excessive Rainfall Outlook, localized flooding is plausible and folks camping for the holiday should be cognizant of the overnight threat of severe weather as well as heavy rain. Independence Day...morning rain and thunderstorms will likely be ongoing to start the July 4th holiday in our east. Quick approaching h5 trough axis will shunt everything east quickly though with most activity likely wrapping up by midday. As an h5 low takes shape across eastern South Dakota during the afternoon, will need to monitor the potential for wrap around rain with general thunderstorms working into our far northern zones along the South Dakota border. Have kept PoPs limited to Chance (< 30%) to account for lingering uncertainty in southward extent. Partly to mostly cloudy skies with northerly winds should help keep temperatures on the cooler side with afternoon highs only in the 70s to low 80s or nearly 15 degrees below normal for early July. Dry conditions will be expected for most locations for the bulk of the Holiday daytime with little to suggest celebrations will be threatened at all by hazardous weather. Quiet conditions continue into the overnight with lows Thursday night falling into the 50s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 228 PM CDT Wed Jul 3 2024 Friday through Sunday...deepening low pressure aloft will settle across the western Great Lakes by early Friday. Mid-level subsidence within amplifying northwesterly flow across the northern Plains will herald a quiet day for Friday in the local area. This is aided by modest high pressure nosing in from the west. Westerly downsloping flow, normally favorable for compressional heating, will struggle to boost daytime as h85 temperatures remain near to slightly below normal climatological values. Fairly decent mixing of the boundary layer is still expected as flow in the lowest 2km remains unidirectional. This should help support mild temperatures under partly cloudy skies during the afternoon with values ranging from the middle 70s northeast to middle 80s southwest. A few modest disturbances will traverse the region within the northwest flow. These should reintroduce at least some low-end PoPs each day Saturday and Sunday. Varying degrees of magnitude of these mid-level features casts some uncertainty on expanse of precipitation chances. Because of this, will maintain Slight Chance (< 35%) categories initially with the upper-level disturbance Saturday and the trailing cool front early Sunday. Highs on Saturday will recover to the middle to upper 80s, but fall again within a modest CAA regime post- frontal Sunday with forecast highs generally in the 70s and low 80s. Cannot completely rule out the threat for severe weather on Saturday as ample instability and deep-layer shear will be in place. The local area will likely reside just west of the greatest overlap of instability and shear. Folks should monitor this potential in the coming days, especially as many remain out for the post-holiday weekend. Monday and beyond...the extended forecast will be dominated by high amplitude ridging situated upstream with broad north-northwesterly flow across the central and northern Plains. Even with this in place, the associated thermal ridge with the aforementioned large scale high pressure to the west should remain west of the forecast area. Temperatures at h85 will generally favor near to below normal values as a wave of Canadian high pressure systems drop south through the region. This in tandem with the lack of any appreciable mid-level disturbance within a anomalously dry environment will support generally dry conditions for Days 5 through 7. Signals for any large-scale system impacting the immediate area are hard to come by. Ensemble guidance, including the NBM by way of the EPS/GEFS solutions, show very limited probabilities for rain with generally less than 20% of ensemble members from respective suites showing 0.1" or more QPF for any particular day. At the same time, as upper- ridging strengthens, the thermal ridge will encompass more of the central Rockies and eventually the High Plains towards the middle and end of next week. This translates to moderating temperatures with a return to seasonable values likely by Tuesday/Wednesday and potentially reach above normal values by Thursday/Friday. This is reflected well in the latest Climate Prediction Center showing below normal temperatures favored for the 6-10 Day outlook but flipping to above normal temperatures favored for the 8-14 Day outlook with below normal precipitation favored for both outlooks. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 627 PM CDT Wed Jul 3 2024 A few aviation weather hazards will affect western and north central Nebraska through tonight, including thunderstorms and low ceilings, while gusty prevailing winds take over tomorrow morning. A line of strong to severe storms extends from near ONL to LBF to OGA as of 03/23z and will continue east this evening. Additional iso/sct storms will move into the area late this evening into the overnight. Expect MVFR ceilings by 04/06z, which should lift after sunrise. A wind shift to north will occur overnight and northwest by dawn with gusts 20+ kts by mid-morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Snively
Hazardous weather outlook, Jul 3, 3:29 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 329 PM CDT Wed Jul 3 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Wed Jul 3 2024 /229 PM MDT Wed Jul 3 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Rest of this afternoon and Tonight. Severe thunderstorms are ongoing across portions of western and north central Nebraska. Damaging winds, large hail 2 inches or greater in diameter, and a few tornadoes are all possible, along with heavy rainfall that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Beyond Wednesday night, there are additional chances for a few thunderstorms at times, though the severe threat appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jul 3, 7:05 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
705 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Hail 4 SE Venango 40.72N 101.99W
07/03/2024 E0.25 Inch Perkins NE Public
&&
AVLocal storm report, Jul 3, 7:06 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
706 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 7 SSW Grant 40.76N 101.79W
07/03/2024 E0.25 Inch Perkins NE Public
Heavy rain nearing 2 inch in gauge, pea
sized hail, time estimate based on radar.
&&
AVLocal storm report, Jul 3, 7:09 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
709 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 2 NW Eustis 40.69N 100.06W
07/03/2024 M1.00 Inch Frontier NE Public
&&
AVSpecial weather statement, Jul 3, 7:15 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
715 PM CDT Wed Jul 3 2024
NEZ038-040100-
Custer NE-
715 PM CDT Wed Jul 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CUSTER COUNTY
THROUGH 800 PM CDT...
At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weissert to near Ansley to near Eddyville.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ansley, Mason City, Berwyn, Westerville, Buckeye, Block Hill Basin,
Arcadia Diversion Dam State Wildlife Management Area, Burr Oak, Gavin
Siding, Wescott, Intersection of Highway 183 and Cumro Road, and
Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 106.
Highway 2 between mile markers 287 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Nebraska.
&&
LAT...LON 4105 9971 4155 9937 4155 9921 4105 9921
TIME...MOT...LOC 0015Z 276DEG 28KT 4148 9934 4128 9946 4104 9964
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 3, 7:19 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM CDT Wed Jul 3 2024
NEZ069-070-040100-
Chase NE-Hayes NE-
719 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES
COUNTIES THROUGH 800 PM CDT/700 PM MDT/...
At 719 PM CDT/619 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Imperial, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Perkins, northeastern Chase, southwestern Lincoln and northwestern
Hayes Counties.
This includes Highway 61 between mile markers 45 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for southwestern Nebraska.
&&
LAT...LON 4057 10166 4070 10164 4070 10103 4044 10106
TIME...MOT...LOC 0019Z 275DEG 23KT 4062 10155
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 3, 7:35 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
735 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 3 W Moorefield 40.70N 100.46W
07/03/2024 E0.70 Inch Frontier NE Public
Time estimated from radar.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:06 PM CDT | Areal Flood Advisory | LBF | Chase, Perkins | 3 hr |
| Jul 3, 7:07 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jul 3, 7:09 PM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Jul 3, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 19 min |
| Jul 3, 7:15 PM CDT | Special Weather Statement | LBF | Custer | 45 min |
| Jul 3, 7:19 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jul 3, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| Jul 3, 10:47 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 3, 11:26 PM CDT | Special Weather Statement | LBF | Thomas | 49 min |
| Jul 3, 11:39 PM CDT | Special Weather Statement | LBF | Grant | 51 min |
| Jul 3, 11:55 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Jul 4, 12:32 AM CDT | Special Weather Statement | LBF | Hooker | 43 min |
| Jul 4, 12:44 AM CDT | Special Weather Statement | LBF | Grant | 46 min |
| Jul 4, 1:02 AM CDT | Special Weather Statement | LBF | Garden | 28 min |
| Jul 4, 1:17 AM CDT | Special Weather Statement | LBF | Hooker | 28 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | LBF | Grant | 16 min |
| Jul 4, 1:43 AM CDT | Special Weather Statement | LBF | Grant | 32 min |
| Jul 4, 2:13 AM CDT | Special Weather Statement | LBF | McPherson | 32 min |
| Jul 4, 3:38 PM CDT | Special Weather Statement | LBF | Hooker | 52 min |
Nearby
Flash Flood Warnings in Nebraska, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.